Quinoric changed to Zentiva: Hi. I started a trial... - LUPUS UK

LUPUS UK

29,871 members26,440 posts

Quinoric changed to Zentiva

YogiParbatti profile image
10 Replies

Hi. I started a trial of hydrochloraquine in December, consultant didn’t prescribe a specific brand. Pharmacy game me Quinoric. The first few days I didn’t feel great but side effects seemed to fade. This week I’ve been given the Zentiva brand I have never felt so rough! Chills, Gastric belly, nausea, swollen lips, burning cheeks, insomnia, ringing ears and chest tight. Has anybody else had this experience using this brand?

10 Replies
Josiah150767 profile image
Josiah150767

Hi

Sorry you are feeling poorly. I had a bad reaction to hydroxychloriquine last June due to my dose of hydroxychloriquine being put up to 400mg rather than the brand I was taking. Although I found a lot less issues taking plaquenil than quinoric and zentiva . I felt really unwell and swelling in my face and my skin was red and burning. I can’t say that is happening with you, but it would be worth contacting your gp to make them aware to change you back to the brand that you started on.

YogiParbatti profile image
YogiParbatti in reply to Josiah150767

Thank you. GP and Pharmacy have been really great and changed the prescription - So I’m hopeful that once it passes out my system I won’t feel as I have for the last 20 hours. Thankfully I have a scheduled review with my consultant on Monday - so good timing Thanks for sharing your experience 🙏🏾

Paul_Howard profile image
Paul_HowardPartner

Hi YogiParbatti ,

I'm sorry to hear that you have experience adverse effects from a particular version of hydroxychloroquine. If you find that a certain version suits you better (Quinoric in your case), then it is worth speaking to your doctor and asking them to specify that version on your prescription from now on. The pharmacy will then have to issue the version specified and you can avoid future issues.

YogiParbatti profile image
YogiParbatti in reply to Paul_Howard

Thank you for your response. Both GP and pharmacy have been very supportive and obliging today, and im very fortunate to have a review with consultant scheduled on Monday.

happytulip profile image
happytulip

Yes, absolutely! Get your GP to prescribe Quinoric or Bristol Brand only on your repeat prescription. They CAN do this. Then get a local pharmacy to order it in for you....it can be done. I've been right where you are. Good luck and keep us posted.

YogiParbatti profile image
YogiParbatti in reply to happytulip

My GP was brilliant and changed the prescription - I really wish I didn’t have to take it at all ☹️

Partner20 profile image
Partner20

Zentiva has the same formulation as the old Plaquenil, apparently. However, common side effects of this brand, although well-tolerated by most, are known to be stomach pain and nausea. Check the list in the PIL of the fillers used to see if there are any you know you are sensitive to, and try to obtain a brand that doesn't contain them. Meds are often a case of trial and error, unfortunately. You can make a yellow card report on the Zentiva brand if you wish.

YogiParbatti profile image
YogiParbatti in reply to Partner20

Thank you. I do have some intolerances to gluten and dairy so it’s likely it’s the fillers. Thanks for responding.

Partner20 profile image
Partner20 in reply to YogiParbatti

You're very welcome. 🙂

YogiParbatti profile image
YogiParbatti

I don’t think it’s the HC itself - but the fillers in it .... I have several food intolerances. It was so strange how a change in brand but not HCQ disease could make me so rough.

You may also like...